Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

August 4, 2016DeSoto County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 4, 2016, 7:06 PM CDT for DeSoto County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 7:06 PM CDT (00:06 UTC)
Expired
Aug 4, 2016, 7:30 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

County DeSoto County, MS

The radar

The Memphis radar (KNQA), 50 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS84 KMEG 050006
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT THU AUG 4 2016
 
MSZ001-002-050030-
MARSHALL MS-DESOTO MS-
706 PM CDT THU AUG 4 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 705 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR OLIVE BRANCH. THIS STORM WAS NEARLY STATIONARY.
...MOVING WEST AT 5 MPH. 

${REPORT2}

PEOPLE IN NORTHWESTERN MARSHALL AND NORTHEASTERN DESOTO COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3484 8990 3498 8991 3499 8967 3485 8964
TIME...MOT...LOC 0005Z 073DEG 4KT 3492 8978 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:44 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 4, 3:44 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
344 PM CDT THU AUG 4 2016

.DISCUSSION...Water Vapor Satellite trends this afternoon place a
weak upper level low over Central Kentucky. Regional WSR-88D radar
trends over the past few hours have shown the development of
isolated showers and thunderstorms across the Mid-South this
afternoon coincident with peak daytime heating. A very humid
airmass has remained in place across the forecast area throughout
the day as surface dewpoints are still in the middle 70s to around
80 degrees across much of the area. This very humid air combined
with temperatures as of 3 pm CDT in the middle to upper 90s has
produced heat index values between 105 to 115 with the highest
values mainly along and west of the Mississippi River.

The Mid-South will be on the eastern periphery of an upper level
ridge axis centered over the Southern Plains into at least Friday.
Isolated showers and thunderstorms are expected to diminish in
coverage this evening with the loss of daytime instability. A
strong to perhaps severe thunderstorm will be possible with
damaging winds the main threat for any thunderstorms that reach
severe limits. Additional showers and thunderstorms are possible
during the afternoon and evening hours on Friday.

Heat will continue to remain the predominant forecast concern
over the next couple of days. Based on short term observational
and model trends have decided to extend the Excessive Heat Warning
until early Friday evening across areas mainly along and west of
the Mississippi River. The existing Heat Advisory has been
extended through Saturday and added areas near the Tennessee River
for Friday to the Heat Advisory.

Short term models indicate some slight weakening of the upper
level ridge will occur across portions of the Lower Mississippi
Valley this weekend. This will result in somewhat better
convective coverage, especially during the afternoon and early
evening hours, and slightly cooler daytime temperatures especially
late this weekend into early next week.

GFS/ECMWF long term models suggest the upper level ridge will
gradually build back into the region as early as next Tuesday with
heat headlines possibly needed once again if current model trends
persist.

CJC

&&

.AVIATION...
/18z TAFs/

Scattered thunderstorms continue east of KMKL this afternoon, but
should remain east of the forecast terminals. However, an outflow
boundary from this convection has stalled from near KCRX, arcing
to the northwest between KMEM and KMKL. An agitated Cu field is
evident along this boundary and it should result in isolated
convection this afternoon. Thus, VCTS will be carried for all TAF
sites excluding KJBR. Otherwise, expect the Cu field to dissipate
around sunset, with prevailing VFR conditions overnight. Winds
will remain light, generally under 7 kts.

Johnson

&&

.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT Friday for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

     Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Clay-
     Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

MO...Excessive Heat Warning until 8 PM CDT Friday for Dunklin-
     Pemiscot.

     Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Dunklin-
     Pemiscot.

MS...Excessive Heat Warning until 8 PM CDT Friday for Coahoma-DeSoto-
     Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Coahoma-
     DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.

TN...Excessive Heat Warning until 8 PM CDT Friday for Shelby-Tipton.

     Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Shelby-
     Tipton.

     Heat Advisory from 11 AM to 8 PM CDT Friday for Benton TN-
     Carroll-Decatur-Hardin-Henderson-Henry-Weakley.

     Heat Advisory until 8 PM CDT Saturday for Chester-Crockett-Dyer-
     Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
     McNairy-Obion.

&&
Hazardous weather outlook, Aug 4, 3:04 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT THU AUG 4 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
304 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL CONTINUE ACROSS THE MID SOUTH...WITH
AFTERNOON HEAT INDEX VALUES BETWEEN 105 TO 110 POSSIBLE ACROSS
MUCH OF THE MID SOUTH AND HEAT INDEX VALUES 110 DEGREES OR HIGHER
ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI.
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS HEAT WILL CONTINUE ACROSS MUCH OF THE MID SOUTH THROUGH
AT LEAST SATURDAY...WITH AFTERNOON HEAT INDICES OF 105 TO 110
POSSIBLE. AN EXCESSIVE HEAT WARNING WILL CONTINUE ACROSS EAST AND
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI
AND SOUTHWEST TENNESSEE THROUGH EARLY FRIDAY EVENING. ISOLATED
STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 2:45 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU AUG 4 2016

TNZ049-042000-
TIPTON TN-
245 PM CDT THU AUG 4 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

SOUTH CENTRAL TIPTON COUNTY IN WESTERN TENNESSEE...

AT 245 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MUNFORD...OR 10 MILES SOUTH OF FORT PILLOW STATE
PARK. THIS STORM WAS NEARLY STATIONARY.

PEOPLE IN SOUTH CENTRAL TIPTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3554 8979 3542 8971 3540 8995 3552 8994
      3552 8993 3551 8992 3552 8991 3554 8991
      3555 8990
TIME...MOT...LOC 1945Z 238DEG 2KT 3548 8985

JOHNSON
Special weather statement, Aug 4, 4:40 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT THU AUG 4 2016

MSZ002-042215-
MARSHALL MS-
440 PM CDT THU AUG 4 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 440 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MT PLEASANT...OR 10
MILES SOUTHEAST OF COLLIERVILLE

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN MARSHALL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3490 8971 3500 8962 3499 8946 3494 8936
      3477 8948
TIME...MOT...LOC 2140Z 309DEG 19KT 3494 8957
Special weather statement, Aug 4, 4:55 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 PM CDT THU AUG 4 2016

TNZ055-042230-
DECATUR TN-
455 PM CDT THU AUG 4 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

SOUTHEASTERN DECATUR COUNTY IN WESTERN TENNESSEE...

AT 455 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DECATURVILLE...OR
14 MILES SOUTHWEST OF LINDEN

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN DECATUR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3539 8798 3539 8802 3542 8806 3540 8810
      3543 8818 3560 8812 3558 8802 3553 8798
      3551 8797 3549 8798 3547 8802 3545 8804
      3542 8803 3541 8797
TIME...MOT...LOC 2155Z 287DEG 18KT 3550 8807
Special weather statement, Aug 4, 5:33 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT THU AUG 4 2016

ARZ048-049-042300-
ST. FRANCIS AR-LEE AR-
533 PM CDT THU AUG 4 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...

AT 533 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER WHEATLEY...OR NEAR
BRINKLEY

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHWESTERN ST. FRANCIS AND NORTHWESTERN LEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3500 9115 3500 9105 3502 9105 3496 9095
      3482 9107 3484 9110 3487 9110 3487 9112
      3491 9112 3491 9115
TIME...MOT...LOC 2233Z 307DEG 10KT 3495 9111
Special weather statement, Aug 4, 7:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT THU AUG 4 2016

MSZ001-002-050030-
MARSHALL MS-DESOTO MS-
706 PM CDT THU AUG 4 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 705 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR OLIVE BRANCH. THIS STORM WAS NEARLY STATIONARY.
...MOVING WEST AT 5 MPH.

${REPORT2}

PEOPLE IN NORTHWESTERN MARSHALL AND NORTHEASTERN DESOTO COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3484 8990 3498 8991 3499 8967 3485 8964
TIME...MOT...LOC 0005Z 073DEG 4KT 3492 8978

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:51 PM CDTHeat AdvisoryMEGLauderdale21 hr
Aug 5, 6:10 PM CDTSpecial Weather StatementMEGObion50 min
Aug 5, 6:20 PM CDTSpecial Weather StatementMEGHenry25 min
Aug 5, 6:33 PM CDTSpecial Weather StatementMEGBenton42 min
Aug 4, 7:22 PM CDTSpecial Weather StatementMEGPontotoc23 min
Aug 5, 1:24 PM CDTSpecial Weather StatementMEGMonroe36 min
Aug 5, 1:45 PM CDTSpecial Weather StatementMEGUnion30 min
Aug 5, 1:58 PM CDTSpecial Weather StatementMEGChickasaw32 min
Aug 5, 2:16 PM CDTSpecial Weather StatementMEGPontotoc29 min
Aug 5, 2:55 PM CDTSpecial Weather StatementMEGPontotoc35 min
Aug 5, 3:11 PM CDTSpecial Weather StatementMEGLee34 min
Aug 5, 3:13 PM CDTSevere Thunderstorm WarningMEGLee32 min
Aug 5, 3:38 PM CDTSpecial Weather StatementMEGMarshall37 min
Aug 5, 3:51 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall24 min
Aug 5, 4:17 PM CDTSpecial Weather StatementMEGDeSoto28 min
Aug 5, 4:27 PM CDTAreal Flood AdvisoryMEGDeSoto, Marshall63 min
Aug 5, 4:37 PM CDTAreal Flood AdvisoryMEGYalobusha53 min
Aug 5, 4:50 PM CDTSpecial Weather StatementMEGLafayette40 min
Aug 5, 4:53 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall24 min
Aug 5, 4:55 PM CDTSpecial Weather StatementMEGQuitman35 min
Aug 5, 5:29 PM CDTSpecial Weather StatementMEGCoahoma31 min
Aug 5, 6:04 PM CDTSpecial Weather StatementMEGTallahatchie26 min
Aug 5, 2:09 PM CDTSpecial Weather StatementMEGCross51 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.